Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 1, 2009, 7:57 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 7:57 AM EST (12:57 UTC)
- Expired
- Mar 1, 2009, 4:31 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Lovejoy (LOVG1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 011257 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 AM EST SUN MAR 01 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. GAC063-113-255-020138- /O.NEW.KFFC.FL.W.0015.090301T1257Z-090302T0138Z/ /LOVG1.1.ER.090301T0806Z.090301T1145Z.090301T1938Z.NO/ 757 AM EST SUN MAR 01 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER NEAR LOVEJOY * FROM THIS MORNING UNTIL THIS EVENING * AT 07AM SUNDAY THE STAGE WAS...12.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 12.0 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET ON MAR 16 2001. $$
1 follow-up statement
000 WGUS82 KFFC 012131 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 431 PM EST SUN MAR 01 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING COUNTIES GAC063-113-255-012201- /O.CAN.KFFC.FL.W.0015.000000T0000Z-090302T0138Z/ /LOVG1.1.ER.090301T0806Z.090301T1215Z.090301T1918Z.NO/ 431 PM EST SUN MAR 01 2009 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER NEAR LOVEJOY * AT 4 PM SUNDAY THE STAGE WAS 11.7 FEET * FLOOD STAGE IS 12.0 FEET. * NO ADDITIONAL HEAVY RAIN IS EXPECTED. THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY FALL AND REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 1, 5:25 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 1, 5:25 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EST SUN MAR 1 2009 .SHORT TERM /TODAY THROUGH MONDAY/... MODELS CONSISTENT WITH BRINGING LOW PRESSURE ALOFT ACROSS THE AREA TODAY. STILL EXCELLENT POTENTIAL FOR RAIN SHOWERS TO TURN TO SNOW SHOWERS FOR A LARGE AREA OF N AND CENTRAL GA. THE MAIN CONCERN IS HOW MUCH SNOW WILL FALL AND I HAVE NO CONFIDENCE IN THE SNOW AMOUNT FORECAST AT THIS TIME. WILL CONTINUE THE WINTER WEATHER ADVISORY FOR AMOUNTS ON THE ORDER OF AN INCH OR LESS. HOWEVER...IF SURFACE CONDITIONS CAN GET COLD ENOUGH FAST ENOUGH...MORE WILL BE POSSIBLE. RAIN/SNOW ENDS IN THE WEST LATE TODAY AND IN THE EAST THIS EVENING. WIND ADVISORY WILL BE CONTINUED AS WELL AS SURFACE GRADIENT TIGHTENS AS SURFACE LOW PRESSURE DEVELOPS ALONG THE COAST. DRY CONDITIONS EXPECTED MONDAY/MONDAY NIGHT. SURFACE WINDS WILL KICK UP MONDAY BUT NOT AS STRONG AS TODAY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED THIS PERIOD. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE PERIOD LOOKS DRY AS A BROAD UPPER RIDGE HANGS TO THE WEST AND THEN MOVES ACROSS THE AREA SATURDAY. SOME MOISTURE INCREASE OVER THE FAR N WILL NEED TO BE MONITORED FOR LIGHT PRECIP POTENTIAL. TEMPERATURES WILL START BELOW NORMAL THIS PERIOD AND WARM TO ABOVE NORMAL LATER IN THE WEEK. && .AVIATION... SURFACE LOW MOVING ACROSS CENTRAL GA THIS MORNING...PRODUCING ISOLATED SEVERE THUNDERSTORMS EAST CENTRAL. STRONG NORTHWEST FLOW PUSHING INTO NORTH GA SHOULD BRING COLDER AIR TO THE REGION DURING THE DAY. CEILINGS REMAINING IFR WITH LIGHT RAIN TURNING TO RAIN/SNOW MIX LATER THIS MORNING. ALL SNOW EXPECTED ATL-AHN NORTHWARD THIS AFTERNOON. VISIBILITY SHOULD BE LOCALLY 3 TO 5SM IN RAIN/SNOW TODAY. WINDS NORTHWEST INCREASING TO 15 TO 20KT WITH GUSTS TO NEAR 30. IFR CEILINGS IMPROVING TO MVFR BY LATE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 26 46 22 51 / 100 60 0 0 0 ATLANTA 45 25 43 25 49 / 100 5 0 0 0 BLAIRSVILLE 44 22 40 18 43 / 90 10 0 0 0 CARTERSVILLE 45 25 42 21 48 / 100 0 0 0 0 COLUMBUS 49 26 47 26 51 / 80 5 0 0 0 GAINESVILLE 44 25 42 22 49 / 100 20 0 0 0 MACON 53 28 49 24 53 / 90 40 0 0 0 ROME 45 25 44 22 48 / 90 5 0 0 0 PEACHTREE CITY 47 24 44 21 50 / 90 5 0 0 0 VIDALIA 55 31 50 29 52 / 90 50 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD... WILKES...WILKINSON. WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING FOR NORTH AND CENTRAL GA. && BDL 41
Hazardous weather outlook, Mar 1, 6:58 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 658 AM EST SUN MAR 1 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 658 AM EST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER POSSIBLE ACROSS NORTH AND MUCH OF CENTRAL GEORGIA TODAY. .SYNOPSIS... LOW PRESSURE OVER CENTRAL GEORGIA THIS MORNING WILL MOVE OFF THE GEORGIA COAST LATER TODAY. COLD ARCTIC AIR WILL BUILD INTO THE STATE TODAY AS STRONG HIGH PRESSURE MOVES INTO THE MISSISSIPPI VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARD TODAY WILL BE SNOW...POSSIBLY ACCUMULATING TO ONE INCH OVER MUCH OF NORTH AND CENTRAL GEORGIA. WINDS WILL ALSO BE STRONG AND GUSTY FROM THE NORTHWEST. .DISCUSSION... COLD AIR WILL PUSH INTO NORTH AND CENTRAL GEORGIA TODAY AS HIGH PRESSURE BUILDS OVER THE AREA. MOISTURE ASSOCIATED WITH A STRONG UPPER LEVEL LOW WILL SPREAD OVER THE AREA. THIS COULD PRODUCE SNOW ACCUMULATING TO UP TO ONE INCH OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 1, 5:07 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 AM EST SUN MAR 1 2009 GAZ074>076-085-086-098-011030- 507 AM EST SUN MAR 1 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN... JOHNSON...EMANUEL...WASHINGTON...JEFFERSON AND GLASCOCK COUNTIES UNTIL 530 AM EST... AT 505 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GIBSON TO BLACKVILLE...MOVING EAST AT 50 MPH. FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE. WIND GUSTS TO 45 MPH CAN ALSO BE EXPECTED.
Special weather statement, Mar 1, 5:46 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 AM EST SUN MAR 1 2009 GAZ086-113-011100- 546 AM EST SUN MAR 1 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TOOMBS AND EMANUEL COUNTIES UNTIL 600 AM EST... AT 543 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OAK PARK...MOVING NORTHEAST AT 65 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TOOMBS AND EMANUEL COUNTIES THROUGH 600 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LEXSY...OAK PARK...STILLMORE...GEORGE L SMITH STATE PARK AND TWIN CITY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:48 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 13 hr |
| Feb 28, 7:58 PM EST | Areal Flood Warning | FFC | Coweta, Fayette | 12 hr |
| Feb 28, 10:50 PM EST | Areal Flood Warning | FFC | Taliaferro, Warren, Wilkes | 42 hr |
| Feb 28, 11:01 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 1, 3:50 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 25 min |
| Mar 1, 4:07 AM EST | Tornado Warning | FFC | Bleckley, Dodge | 23 min |
| Mar 1, 4:19 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 26 min |
| Mar 1, 4:35 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 25 min |
| Mar 1, 5:20 AM EST | Severe Thunderstorm Warning | FFC | Emanuel | 25 min |
| Mar 1, 5:21 AM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 24 min |
| Mar 1, 1:37 PM EST | Winter Storm Warning | FFC | Banks, Barrow, Butts, Carroll, Clarke, Clayton and 34 more | 9 hr |
| Mar 1, 4:37 PM EST | Areal Flood Warning | FFC | Coweta, Fayette, Spalding | 12 hr |
| Mar 1, 5:58 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 16 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.